Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 90, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 13, 2001, 6:37 PM MDT for San Miguel County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 13, 2001, 6:37 PM MDT (00:37 UTC)
- Expired
- Jul 13, 2001, 7:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Miguel County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:10 PM MDT | Hail 0.75 | Conchas Dam, NM | Hail and heavy rain of 1.5 inch in 30 minutes was reported at Conchas Dam. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 140037 SVRABQ NMC047-140115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT FRI JUL 13 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 715 PM MDT * AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONCHAS...OR ABOUT 31 MILES NORTHWEST OF TUCUMCARI...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN SAN MIGUEL COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH...LARGE HAIL...AND TORRENTIAL RAIN. MOV;E INDOORS AND AVOID WINDOWS. LAT...LON 3536 10438 3523 10423 3548 10377 3577 10399
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT FRI JUL 13 2001 ...FLASH FLOOD WATCH ACROSS NORTHEAST NEW MEXICO TONIGHT... THE UPPER LEVEL RIDGE OVER TEXAS HAS NUDGED INTO NEW MEXICO THIS AFTERNOON. GREATER AMOUNTS OF RESIDUAL MOISTURE FROM LAST NIGHTS MCC HAS MOVED IN ACROSS THE NORTHEAST AND INTO THE RIO GRANDE VALLEY. EAST WINDS HAVE GIVEN WAY TO SOUTH AND SOUTHEAST WINDS. MOISTURE IS QUITE ABUNDANT AND SHOULD REMAIN AROUND THE STATE FOR THE NEXT FEW DAYS. CONVECTION IS AGAIN FIRING ACROSS THE STATE WITH THE MOUNTAINS AND OTHER ELEVATED HEAT SOURCES ACTING AS A PRIMARY FOCUS. THE AREA OF GREATEST CONCERN IS THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT HIGHLANDS. THUNDERSTORM CLUSTER HAS ALREADY DEVELOPED AND AT LEAST ONE LOW LEVEL OUTFLOW BOUNDARY EXTENDS FROM NEAR RATON TO TUCUMCARI. INDICATIONS ARE THAT AN MCS IS LIKELY TO FORM OVER NORTHEAST NEW MEXICO AND RIDE THE BOUNDARY DOWN INTO QUAY OR CURRY COUNTY AND INTO THE TEXAS PANHANDLE BY SUNRISE SATURDAY. GREATEST THREAT APPEARS TO BE STRONG WINDS AND FLOODING POTENTIAL. HAIL IS ALSO POSSIBLE THIS EVENING. EXTENDED PERIODS READ LIKE A BROKEN AUDIO WAVE FILE. PARTLY CLOUDY WITH A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. CHANGES IN THE WEATHER PATTERN WILL BE SUBTLE AND THEREFORE NO GREAT VARIATIONS ARE LIKELY IN THE EXTENDED PERIODS. ABQ BB 069/095 067/093 066 33213 SAF BB 060/090 061/089 060 33324 TCC BB 068/092 068/091 066 33524 .ABQ...NONE.
In the hours before
Local storm report, Jul 13, 6:17 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
617 PM MDT FRI JUL 13 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0603 PM LOGAN NM 1.75 INCH HAIL
07/13/01 QUAY MARBLE TO GOLFBALL SIZE
HAIL COVERING THE
GROUND.REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:32 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 28 min |
| Jul 14, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 43 min |
| Jul 14, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.